Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 61, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 30, 2006, 1:54 PM EDT for Androscoggin County, Maine. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 1:54 PM EDT (17:54 UTC)
- Expired
- Jun 30, 2006, 2:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Androscoggin County, ME
The radar
The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:36 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 30, 9:36 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 936 AM EDT FRI JUN 30 2006 .SHORT TERM /REST OF TODAY THROUGH FRIDAY NIGHT/... NO CHANGES PLANNED FOR THE MORNING UPDATE TO EITHER ZONE OR COASTAL WATERS FORECASTS. && .PREV DISCUSSION... /ISSUED 255 AM EDT FRI JUN 30 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... 200 AM SURFACE ANALYSIS SHOWS THE FRONTAL BOUNDARY NEARING THE MAINE/NEW HAMPSHIRE LINE. RADAR SHOWS TWO AREAS OF RAINFALL...THE FIRST ACROSS THE MOUNTAINS...MAINLY COOS COUNTY NEW HAMPSHIRE. THE SECOND IS MORE EXTENSIVE...FROM EASTERN MASSACHUSETTS TO JUST OFF THE MID-COAST OF MAINE. HERE...THERE ARE STRONG THUNDERSTORMS EMBEDDED. FOLLOWING THE TRAJECTORY OF THIS...IT LOOKS AS IF IT WILL CLIP EASTERN PORTIONS OF OUR FORECAST AREA...FROM AUGUSTA EAST. FEEL THERE IS AGAIN A POTENTIAL FOR SEVERE WEATHER TODAY...ALTHOUGH TO A LESSER EXTENT THAN YESTERDAY. POTENTIAL IS LIMITED TO EAST OF THE FRONT. HERE...THERE ARE SIGNIFICANT LOW CLOUDS AND FOG ARE IN PLACE...WITH A LIMITED POTENTIAL FOR DAYTIME HEATING. HOWEVER...LOOKING UPSTREAM...STRONG STORMS ARE DEVELOPING DURING THE NIGHT...SO EVEN WITHOUT DAYTIME HEATING...MARGINALLY SEVER STORMS ARE POSSIBLE. FREEZING LEVELS WILL BE FAIRLY LOW...THUS HAIL IS A POSSIBILITY. AND STORMS PULSING IN STRENGTH MAY PRODUCE STRONG GUSTY WINDS AS WELL. WILL USE ENHANCED WORDING IN MOST OF MAINE...MENTIONING THE POTENTIAL FOR SEVERE WEATHER. OTHERWISE...THE FRONT MOVES TO THE EAST OVERNIGHT. THIS WILL BRING AT LEAST A PARTIAL CLEARING OVERNIGHT...WITH DRIER AIR. COULD SEE A LINGERING SHOWER IN THE MOUNTAINS...OTHERWISE IT SHOULD BE DRY AND COOLER OVERNIGHT. USE GFS MOS FOR TEMPERATURES...ALTHOUGH TREND A BIT WARMER FOR TODAYS HIGHS ACROSS SOUTHERN NEW HAMPSHIRE...WHERE SOME SUN IS EXPECTED. LONG TERM /SATURDAY THROUGH THURSDAY/... PROGRESSIVE PATTERN IN PLACE FOR THE LONG TERM. WE GET ONE SYSTEM RIGHT AFTER ANOTHER AND WILL HAVE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FOR A LARGE PORTION OF THE LONG TERM. FIRST SYSTEM JUST CLIPS THE NORTHERN EDGE OF CWA ON SATURDAY...AND PRECIPITATION WILL BE LIMITED TO THE MOUNTAINS OF MAINE. NEXT SYSTEM ON SUNDAY LOOKS TO BE A BIT STRONGER WITH MORE WIDESPREAD PRECIPITATION. WEAK HIGH PRESSURE WILL MOVE IN FOR MONDAY...BUT WILL BE SHORT LIVED AS ANOTHER SYSTEM BEGINS TO AFFECT THE REGION ON TUESDAY...FOLLOWED BY ANOTHER ON WEDNESDAY NIGHT AND THURSDAY. AVIATION... LIFR CONDITIONS AHEAD OF THE FRONT IN PWM/AUG/PSM...TO IMPROVE THIS MORNING. IFR TO MVFR EARLY THIS MORNING AT CON/LEB...IMPROVING TO VFR TODAY. INCLUDE A 4 HOUR TEMPO FOR TSRA AT AUG WHERE THUNDERSTORMS UPSTREAM APPEAR TO ARRIVE THIS MORNING. MARINE... SHORT TERM...WILL DROP THE SCA. MAIN CONCERN IS STRONG TSTMS MOVING ACROSS THE WATERS. THESE SHOULD MOVE TO THE EAST BY LATE MORNING. LONG TERM...FAST MOVING SYSTEMS WILL CROSS THE WATERS APPROXIMATELY EVERY 36 HOURS OR SO. EACH SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...AS WELL AS INCREASED WAVES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 30, 3:28 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 328 AM EDT FRI JUN 30 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-010730- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 328 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WINDS THIS MORNING ALONG THE IMMEDIATE COAST AND OVER THE COASTAL WATERS OF MAINE. LATER TODAY...THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER MAINE AND NEW HAMPSHIRE. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FAST MOVING SYSTEMS WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER MAINE AND NEW HAMPSHIRE ABOUT EVERY 36 HOURS OR SO FOR THE NEXT SEVERAL DAYS. THESE SYSTEMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PHONE IN REPORTS TO THE NATIONAL WEATHER SERVICE. POHL
In the hours before
Special weather statement, Jun 30, 11:21 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1121 AM EDT FRI JUN 30 2006 NHZ001>003-301715- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITY OF...LITTLETON 1121 AM EDT FRI JUN 30 2006 ...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS COOS AND NORTHERN GRAFTON COUNTIES THROUGH 1 PM... AT 1115 AM DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS DEVELOPING IN VERMONT AND MOVING ACROSS THE CONNECTICUT RIVER INTO NORTHERN NEW HAMPSHIRE. SOME OF THESE STORMS MAY HAVE HEAVY RAIN ...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL AS THEY MOVE TO THE EAST AT 20 MPH. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. MEZ022-026>028-301715- INTERIOR WALDO-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...UNITY...WALDOBORO...BOOTHBAY HARBOR... WISCASSET...ROCKLAND...CAMDEN...THOMASTON...BELFAST 1121 AM EDT FRI JUN 30 2006 ...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS THE MID COAST REGION OF MAINE THROUGH 1 PM... AT 1115 AM DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS MOVING ACROSS KNOX...LINCOLN AND WALDO COUNTIES ALONG THE MID COAST OF MAINE. SOME OF THESE STORMS MAY HAVE HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL AS THEY MOVE TO THE NORTHEAST AT 20 MPH. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. SJC
Special weather statement, Jun 30, 12:43 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1243 PM EDT FRI JUN 30 2006 MEZ007>009-012>014-020>022-028-NHZ001>004-301900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...LEWISTON...AUBURN...AUGUSTA... WATERVILLE...WINSLOW...GARDINER...UNITY...BELFAST...LITTLETON... NORTH CONWAY...CONWAY 1243 PM EDT FRI JUN 30 2006 ...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW HAMPSHIRE AND MUCH OF INTERIOR WESTERN MAINE THROUGH 1 PM... AT 1230 PM DOPPLER WEATHER RADAR SHOWED SCATTERED THUNDERSTORMS MOVING ACROSS NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN MAINE. A FEW ISOLATED THUNDERSTORMS WERE MOVING ACROSS THE FOOTHILLS OF WESTERN MAINE AS WELL AS THE CAPITAL REGION TO THE MID COAST. THESE STORMS MAY BECOME MORE NUMEROUS DURING THE AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BE QUITE STRONG WITH HEAVY RAIN... FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL AS THEY MOVE TO THE EAST AT 20 MPH THROUGH 3 PM. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. BOATERS AND CAMPERS SHOULD PLAN ON SEEKING SAFE SHELTER WELL BEFORE THUNDERSTORMS ARRIVE. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:02 AM EDT | Special Marine Warning | GYX | 88 min | |
| Jun 30, 2:50 AM EDT | Special Marine Warning | GYX | 115 min | |
| Jun 30, 1:25 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 35 min |
| Jun 30, 2:03 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 42 min |
| Jun 30, 2:42 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 48 min |
| Jun 30, 2:47 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Waldo | 43 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.